• magic2k magic2k
    December 13, 2008
    Gabapentin can it cause impotence in men
    magic2k magic2k
    December 13, 2008

    my partner gets an erection then goes limb, he's prescribed Gabapentin for back pain and was on a low dose he didnt have a problem with an erection then. he is on a higher dose now and finds it difficult with this and he's really worried it could affect our relationship. I was worried at first that it could be me, when I knew what the problem was I became to understand and told my partner not to worry. Gabapentin says the side affects can cause impotence, I need to know more about it. then I can discuss it with my partner.

    READ MORE

FROM OUR EXPERTS

  • healthgal
    Health Pro
    December 15, 2008
    healthgal
    Health Pro
    December 13, 2008

    Impotence has been described as a possible side effect so your partner should let the prescribing doctor know this has occured and see if it can be addressed by switching to another medication.


FROM OUR COMMUNITY

  • Ragamuffin April 02, 2013
    Ragamuffin
    December 13, 2008

    After reading some of the comments on this page, I'm inclined to believe that Gabapentin can also cause severe spelling loss...Tongue out

    READ MORE
  • lolhugsandkisses March 30, 2013
    lolhugsandkisses
    December 13, 2008

    Aye... 

     

    My personal testimony is that the only change in my situation was the addition of Gabapentin escellated to 1200 mg/day over a month.  I was totally shocked and embaressed the worst in my life when I couldn't get and keep a strong erection upun penetration for the first time in my life!!!   :( 

     

    I immediately researched the drug and am four days into removing myself from it.

     

    P.S.  I had started having mild vision problems as well and didn't correlate them... but they are starting to dissappear as well!  :)

     

     

    READ MORE
  • MrsLariviere February 07, 2011
    MrsLariviere
    December 13, 2008

    My husband just started taking this medication and our information did not mention erectile problems at all. My husband is still able to get an erection but it is not a full erection and goes limp quickly and he has a very hard time achieving orgasim. He was perscribed this for back pain as well.

    READ MORE
  • MJA
    MJA
    February 06, 2014
    MJA
    MJA
    December 13, 2008

    I'm submitting an answer to add some more body to the statement that Gabapentin causes erectile problems.

     

    I've been taking 2400mg of Gabapentin daily for 2 years and will probably continue to do so for the rest of my life.  I take it to reduce the effects of Nystagmus (google if you're curious!).  It works wonderfully and has changed my life for the better.... mostly.

     

    I am able to hold an erection but it can be difficult and never very hard.  Certainly hard enough for good sex but not as hard as I'd like.  Generally it takes a lot of effort to climax and can get a bit, errrmm, rough? Undecided.  I dunno, but it's can be very frustrating for me.  Gladly it doesn't worry my wife.

     

    Sensation is greatly reduced by the medication which is why it's tough to climax.  In my experience the side effects only last as long as the benefit of the meds.  I take it 3 times daily and it works for about 5hrs.  I definitely get more enjoyment from sex first thing in the morning as it's 10hrs since my last dose.  If I want better sex I miss a dose then take it after - which is easier with my condition than it would be for others - however, trying to predict when my wife will be up for it is probably the biggest issue lol.

     

    Unfortunately there is no alternative medication for my condition, in fact this isn't even signed off as an official treatment as it's still under long term trials.

     

    I'm gonna speak to my GP about trying viagra (pretty embarrassing for a 32yr old) but having read a comment above I'm not confident that it's gonna help.

     

    Anyway, keep at it guys.  Get heavy handed if you have too, or if you can delay a dose that might help.  I find that thinking and worrying about it makes things worse, so try to clear your minds and go with the flow Laughing<!--[endif]-->

     

    READ MORE
  • JustMe427 September 22, 2012
    JustMe427
    December 13, 2008

    Indeed.  Neurontin (Gabapentin) DEFINITELY causes erectile dysfunction.  I am taking it for nerve pain from cervical spinal stenosis.  It makes gaining/maintaining erection impossible.  Even with Cialis or Viagra, achieving orgasm is also (nearly) impossible.  I am angry that this Blaring Side Effect has been down-played so much.  I can't wait to have my surgery to free my spinal cord and be rid of the nerve pain.  The pain is so bad, I "have to" keep taking it for now.  Unfortunately, it's already to late to save my relationship.  My girlfriend believed all the crap on the internet that said it was minor or uncommon & concluded that it was "her" or that I must be cheating, (or both).  She is a little flaky but, I really loved her & miss her alot.  Not so much looking forward to going thru surgery alone either.

    READ MORE
  • sylver_phish April 29, 2011
    sylver_phish
    December 13, 2008

    Gabapentin could be the cause of his problem, but is he on any narcotic pain relievers (like vicodin[hydrocodone], codeine, percocet, norco, etc)?

    If so, the narcotic is probably the culprit, because narcotics (opiates/opiods) have a really strong tendency to make it difficult to achieve and maintain erections. Gabapentin on the other hand can cause erectile difficulties too, but it's less common especially in lower doses.

    READ MORE
    • gd8310
      August 25, 2012
      gd8310
      August 25, 2012

      I just started taking Gabapentin and am having problems getting and maintaining and erection. I have been reading a lot about this and have noticed it to be a common problem among men. I do not take narcotics for my back pain, and did not have trouble before I started the therapy. I am on a low dose, and am having other side effects as well. To say its less common may be false, unless most of the test subjects are female.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.